MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number EC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r59d4u.Investigation summary: the ec60 device (a) was received for analysis with no visual non-conformances and with three gst60w reloads present.The reload (c) was received partially fired 2/3 with the cartridge pan partially dislodged from right proximal side.The reload (d) was received partially fired 1/3 with cartridge pan dislodge and one piece sled missing.The reload (e) was received partially fired 1/3.The returned cartridge reload (e) was tested for functionality by resetting and reloading it into the device.The remaining staple line and cut line were complete and the staples meet the staple form release criteria, and the instrument achieved its complete 3-stroke firing sequence without any difficulties.The cartridge reload was received partially fired consistent with an incomplete or interrupted cycle.It is also possible that handling by the customer could dislodge the pan and the one-piece sled is detached.Dislodgement as a result of the removal of the cartridge from the device is the most likely scenario.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the laparoscopic left hemihepatectomy , when severing the vessel, could not fire.Chnaged another two reloads, still could not fire.Changed another gun and reload, could not fire.Changed another reload, could not fire.Changed ec45 to complete the surgery.There were no adverse consequences to the patient.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9384795
Report Number3005075853-2019-23859
Device Sequence Number534583
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberEC60
Device Lot NumberR94692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/27/2019
Patient Sequence Number1